Tuesday, November 28, 2023
HomeAddiction RecoveryWhat's Isotonitazene?

What’s Isotonitazene?

Isotonitazene: Medication or Recreational Drug?

The opioid epidemic has caused devastation in the lives of many individuals, with new drugs continuing to emerge. While drugs like oxycodone have medical uses, they still pose a risk of dependence, addiction, and potential overdose. In light of this, Banyan Treatment Center Palm Springs is investigating Isotonitazene (or ISO), a substance that may be even more dangerous than its drug counterparts.

What is Isotonitazene?

Isotonitazene is a powerful synthetic opioid that was first synthesized and patented in 1959 by the Swiss pharmaceutical company CIBA. It re-emerged in the illicit drug market in April of 2016 and has since been isolated through drug seizures.

It is said to be 500 times stronger than morphine and even more potent than the notorious fentanyl, which has been the subject of news stories in recent years. The drug can appear in brown, off-white, or yellow powder form.

Like fentanyl, Isotonitazene has been mixed with and sold as other drugs to increase potency and reduce cost. This is an extremely dangerous and reckless practice for several reasons. Firstly, combining a substance with ISO increases the likelihood of an accidental overdose, similar to polydrug use or taking multiple substances at once.

Unfortunately, the overdose risks are even higher as it occurs without the user’s knowledge. Secondly, when one drug is marketed as another, someone who thinks they are taking their usual dose of a different drug may not realize the danger they are in, potentially leading to fatal consequences. This highlights the need for drug dependence assistance across the country.

Isotonitazene Overdose Symptoms

Like many other opioids, ISO can lead to a drug overdose, putting the individual’s health and safety at serious risk. It is important to recognize the symptoms of an overdose so that the person can receive the help they need as quickly as possible.

Symptoms of an Isotonitazene overdose may include:

  • Pinpoint pupils
  • Pale blue, cool-to-the-touch skin
  • Gurgling or choking sounds
  • Loss of consciousness
  • Slow, shallow breathing
  • Vomiting or choking on vomit
  • Slow or undetectable heartbeat

If someone is showing any of the above signs, call 911 immediately. If Narcan (naloxone) is available and safe to administer, use it through the nose to reverse the effects of the opioid overdose.

RELATED ARTICLES

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Most Popular

Recent Comments